MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 204-23-11
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: patella - cn: 200-02-35; sn: (b)(4).Tibia plateau - cn: 200-04-33; sn: (b)(4).Femur - cn: 234-02-03; (b)(4).
 
Event or Problem Description
As reported, the patient had an initial tka in (b)(6) 2018.The patient started to feel pain and discomfort in the knee around (b)(6) 2021 and consulted with his surgeon in (b)(6) 2021 with swelling and limping when walking.The patient underwent complementary exams that indicated loosening of the prosthesis with polyethylene wear and bone lysis in the tibial plateau.The patient was revised with a spacer in late (b)(6) 2022.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of femoral component loosening and wear of the tibial insert.Loosening of the femoral component may have preceded and contributed to wear of the tibial insert and subsequent particle-induced osteolysis or particle-induced osteolysis from instability and wear of the insert may have contributed to component loosening and further damage of the insert.However, the individual contributions of femoral component loosening, prosthesis wear, osteolysis, and infection to the sequence of events cannot be determined as serial radiographs were not available and the device was not received for evaluation.H7: z-0019-2022.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of femoral component loosening and wear of the tibial insert.Loosening of the femoral component may have preceded and contributed to wear of the tibial insert and subsequent particle-induced osteolysis or particle-induced osteolysis from instability and wear of the insert may have contributed to component loosening and further damage of the insert.However, the individual contributions of femoral component loosening, prosthesis wear, osteolysis, and infection to the sequence of events cannot be determined as serial radiographs were not available and the device was not received for evaluation if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 3, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15883327
Report Number1038671-2022-01531
Device Sequence Number17397440
Product Code JWH
UDI-Device Identifier10885862048318
UDI-Public10885862048318
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model Number204-23-11
Device Catalogue Number204-23-11
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date10/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer07/14/2023
01/15/2025
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date07/25/2023
01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale